MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Codes Material Separation (1562); Activation, Positioning or Separation Problem (2906); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: no date provided, used the first date in the month of the aware date.
 
Event or Problem Description
It was reported that material separation occurred resulting in embolization of an unintended location.Obsidio was selected for several bleeds and kidney embolization procedures.It was noted that when using obsidio in small 1 to 2mm sized vessels, it is unpredictable and does not form as it should.Proper injection techniques were applied.The speed of the injections was average.The obsidio flowed forward and flexed.Fragmentation of obsidio occurred resulting in embolization of an unintended location.There were no patient complications.
 
Additional Manufacturer Narrative
This report is being submitted as a correction to remove the device code of infusion or flow problem in h6: device codes (2).B3: date of event: no date provided, used the first date in the month of the aware date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B5: describe event or problem: additional information.B3: date of event: no date provided, used the first date in the month of the aware date.
 
Event or Problem Description
It was reported that material separation occurred resulting in embolization of an unintended location.Obsidio was selected for several bleeds and kidney embolization procedures.It was noted that when using obsidio in small 1 to 2mm sized vessels, it is unpredictable and does not form as it should.Proper injection techniques were applied.The speed of the injections was average.The obsidio flowed forward and flexed.Fragmentation of obsidio occurred resulting in embolization of an unintended location.There were no patient complications.It was further reported that obsidio was used for a gastrointestinal (gi) bleed using standard technique.Additionally, the physician stated that obsidio "shoots out" at fast injections causing a more distal ischemia.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
OBSIDIO, INC.
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20958599
Report Number2124215-2024-79895
Device Sequence Number15502663
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/15/2025
04/11/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date01/29/2025
05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown